MAUDE Adverse Event Report: COSTA MESA MFG DC HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COSTA MESA MFG DC HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number HT70 VENTILATOR
Medical Device Problem Codes No Flow (2991); Pressure Problem (3012)
Health Effect - Clinical Codes Pneumothorax (2012); Low Oxygen Saturation (2477)
Date of Event 06/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The ht70 ventilator was returned to medtronic for evaluation.An investigation was performed and the circuit check failures were con firmed in the event history logs only.The popping noise issue could not be duplicated.A different issue was observed during testing, where the unit did not pass the system leak test.It was observed that the safety valve was partially pressed outside the manifold body.When the safety valve was pressed back into the manifold body and the pump/manifold assembly was re-installed, the unit ran with no alarms or errors.When the manifold assembly was replaced with a known working part, the unit continued to not pass the system leak test (although the leak value was lower).The pump assembly was removed and examined.No tears were observed in the diaphragm.A small amount of contamination/debris was observed under the check valves.The o-ring on the outlet end of the pump was observed to be damaged.The system leak was determined to potentially be caused by the safety valve pressed out of the manifold body, contamination under the check valves of the pump assembly, and a damaged o-ring.The pump/manifold assembly was noted to require replacement and the unit was going to be processed under service instructions.The unit would be returned to the loaner pool once the repairs are completed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The reporter stated that a pre-intubation chest x-ray was obtained showing no pneumothorax.The patient was intubated and placed on the ht70 ventilator which began making a ¿popping noise¿ from the exhalation valve and generated high pressure alarms.It was reported that the patient had no chest rise and desaturated.The patient was bagged and placed on an alternate ventilator.A follow up chest x-ray showed a tension pneumothorax.After patient transfer, the staff powered the ventilator back on and attempted to run a circuit check which did not pass.

Brand Name
HT70 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COSTA MESA MFG DC
1620 sunflower ave
costa mesa CA 92626
MDR Report Key8888010
Report Number2023050-2019-00035
Device Sequence Number2119244
Product Code CBK
UDI-Device Identifier10884521208940
UDI-Public10884521208940
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K111146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHT70 VENTILATOR
Device Catalogue NumberDLHT70PM-WW-NA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2019
Initial Report FDA Received Date08/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight59